Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Lake Charles, LA

July 6, 2007Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jul 6, 2007, 9:18 AM CDT for Jefferson County, Orange County, Texas. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 9:18 AM CDT (14:18 UTC)
Expired
Jul 6, 2007, 1:15 PM CDT
In force
4 hr
Issued by
NWS Lake Charles, LA
Area
Whole counties

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 10:30 AM CDTFLASH FLOODHamshire, TXPUBLIC REPORTED SOME SECONDARY ROADS CLOSED AROUND THE HAMSHIRE AREA DUE TO HIGH WATER.
Jul 6, 11:00 AM CDTFLASH FLOODRose City, TXEMERGENCY MANAGER REPORTED THE INTERSTATE 10 ACCESS ROAD NEAR ROSE CITY WAS CLOSED A FEW TIMES DURING THE MORNING DUE TO HIGH WATER.
Jul 6, 11:00 AM CDTFLASH FLOODVidor, TXEMERGENCY MANAGER IN ORANGE REPORTED THE HIGHWAY 105 UNDERPASS AT INTERSTATE 10 NEAR VIDOR WAS CLOSED AT SOME POINTS DURING THE MORNING DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 061419
FFWLCH
TXC245-361-061815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
918 AM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...SABINE PASS...PORT NECHES...PORT
  ARTHUR...NEDERLAND...HAMSHIRE...GROVES...CENTRAL GARDENS...
  BEAUMONT...
  SOUTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WEST ORANGE...VIDOR...ORANGE...BRIDGE
  CITY...

* UNTIL 115 PM CDT

* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LINE OF THUNDERSTORMS MOVING ACROSS          
  JEFFERSON COUNTY AND SOUTHERN ORANGE COUNTIES IN SOUTHEAST TEXAS.
  THIS LINE OF STORMS IS PRODUCING FROM AROUND TWO INCHES OF         
  RAINFALL PER HOUR AND WITH THE RECENT RAINS OVER THE LAST SEVERAL  
  DAYS THIS WILL CAUSE FLOODING ON STREETS AND OVERPASSES AND AREAS  
  OF POOR DRAINAGE.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  BEAUMONT... ORANGE...AND ROSE CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 2958 9435 2968 9407 2969 9386 2973 9390
      2978 9395 2985 9396 2997 9386 3001 9377
      3007 9372 3017 9371 3016 9423 3010 9434
      3005 9437

$$
KUYPER/RIVERA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 5:30 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 6, 5:30 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT FRI JUL 6 2007

.UPDATE...

BASED ON CURRENT AND EXPECTED RADAR TRENDS ALONG WITH NEWEST MODEL
GUIDANCE WILL ADJUST HIGHS DOWNWARD A TAD OVER SOME AREAS AND
RAISE POPS AREAWIDE. TRAINING OF SHOWERS AND THUNDERSTORMS ACROSS
LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA BECOMING A CONCERN
AND WILL CONTINUE TO CLOSELY MONITOR FOR HEAVY RAINFALL AND
ASSOCIATED FLOODING POTENTIAL. UPDATED OUT SHORTLY.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 302 AM CDT FRI JUL 6 2007/

SHORT TERM...

SOMEWHAT UNUSUAL SITUATION FOR EARLY JULY UNFOLDING THIS MORNING.
VAD WIND PROFILE AT KLCH SHOWING NICE VEERING WIND PROFILE IN
PLACE WITH SPEEDS UP TO 40 KNOTS BETWEEN 700-500 MB WHICH IS
RATHER STRONG FOR THIS TIME OF YEAR. LAPS ANALYSIS INDICATING
100-200 M2/S2 SR HELICITY VALUES ACROSS THE AREA THIS
MORNING...AND INDEED SEVERAL OF THE CELLS ACROSS ACADIANA AND IN
THE COASTAL WATERS HAVE BEEN SHOWING WEAK MESOCYCLONES AT TIMES.
THUS CANNOT RULE OUT AN ISOLATED BRIEF TORNADO OR WATERSPOUT TODAY
BUT WIDESPREAD SEVERE WEATHER NOT EXPECTED.

OTHERWISE...MAIN CONCERN WILL BE PRECIP COVERAGE AND HEAVY
RAINFALL POTENTIAL TODAY. GFS SEEMS TO HAVE BEST HANDLE ON CURRENT
CONVECTION AND WILL LEAN TOWARDS IT IN THE SHORT TERM. UPPER LOW
HAS INDEED MOVED NORTHEASTWARD SINCE YESTERDAY AS SHOWN BY WATER
VAPOR IMAGERY AND APPEARS TO BE IN EAST-CENTRAL TEXAS. THIS WILL
PLACE FORECAST AREA CLOSER TO LOW CENTER AND IN AREA OF FAVORABLE
LIFT FOR CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT. HAVE
ALREADY SEEN HIGH RAINFALL TOTALS THIS MORNING WITH PARTS OF
EASTERN CAMERON PARISH RECEIVING OVER 5 INCHES OF RAIN SINCE
MIDNIGHT.

BASED ON ALL OF THIS HAVE RAISED POPS TO LIKELY AREAWIDE FOR
TODAY AND WILL MENTION HEAVY RAINFALL POTENTIAL IN ZONES. HIGHEST
COVERAGE OF SHOWERS AND STORMS WILL LIKELY BE ACROSS NORTHERN AND
EASTERN ZONES PER GFS AND RUC GUIDANCE. WILL FOREGO A FLOOD WATCH
AT THIS TIME AS CONVECTION WILL BE MORE SCATTERED IN NATURE THAN
IN PREVIOUS DAYS BUT LOCALIZED FLOODING NOT OUT OF THE QUESTION.
TEMPERATURES TODAY WILL BE VERY TRICKY WITH WIDESPREAD CLOUD COVER
AND PRECIPITATION...AND ANY BREAKS IN THE CLOUDS AND RAINFALL WILL
ALLOW TEMPS TO WARM UP QUICKLY AS WAS SEEN YESTERDAY.

MODELS INDICATE CONVECTION WILL TAPER OFF THIS EVENING AND
OVERNIGHT BUT WILL LEAVE IN CHANCE POPS TO ACCOUNT FOR ANY
REMAINING ACTIVITY FROM TODAY OR NEW DEVELOPMENT OVER THE COASTAL
WATERS. UPPER LOW WILL SHIFT EASTWARD AND WEAKEN TOMORROW AND WILL
HAVE

LONG TERM...

ONE LAST DAY OF HIGHER THAN NORMAL RAINFALL CHANCES EXPECTED ON
SATURDAY AS UPPER LOW MOVES EASTWARD ACROSS THE MID-SOUTH AND
WEAKENS. HIGHEST RAIN CHANCES WILL BE IN NORTHEASTERN ZONES. AFTER
TOMORROW...TEMPS AND PRECIP CHANCES TO RETURN TO TYPICAL
SUMMERTIME LEVELS OVER THE WEEKEND INTO EARLY NEXT WEEK AS RIDGING
ALOFT SLOWLY BUILDS WESTWARD ALONG THE GULF COAST.

AVIATION...

MESSY DAY FOR AVIATION WITH SCATTERED SHOWERS AND THUNDERSTORMS
LEADING TO DIFFICULT TIMING OF FLIGHT CATEGORIES. WILL CALL FOR
GENERAL MVFR/VFR CEILINGS AT TAF SITES WITH TEMPO SHRA AND TSRA.
CONSIDERABLE LIGHTNING STRIKES...RAINFALL RATES OVER 2 INCHES PER
HOUR...AND GUSTY WINDS TO 30 KNOTS POSSIBLE IN STRONGER STORMS.

MARINE...

LIGHT TO MODERATE WINDS AND SEAS ARE EXPECTED TODAY THROUGH NEXT
WEEK AS CONTINUED ONSHORE FLOW PERSIST ACROSS THE COASTAL WATERS.
WATERSPOUTS WILL BE POSSIBLE IN THE STRONGER SHOWERS AND
THUNDERSTORMS TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  87  75  89  75 /  70  30  30  20
KBPT  87  75  90  74 /  70  30  30  20
KAEX  84  72  90  72 /  80  40  40  20
KLFT  86  74  90  74 /  70  30  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 6, 3:49 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 AM CDT FRI JUL 6 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-070900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
349 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE
AGAIN TODAY ACROSS THE AREA AS AN UPPER LEVEL LOW MOVES TO NEAR
THE ARKLATEX. AVERAGE RAINFALL TOTALS ACROSS THE AREA WILL RANGE
FROM 0.25 TO 1.25...BUT ISOLATED RAINFALL TOTALS OF 4 TO 6 ARE
POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING IN AREAS WHERE
HEAVY RAINFALL HAS FALLEN IN PREVIOUS DAYS. FREQUENT LIGHTNING AND
GUSTY WINDS TO 4O MPH ARE POSSIBLE IN THE STRONGER THUNDERSTORMS.
IN ADDITION...ISOLATED BRIEF TORNADOES AND WATERSPOUTS ARE ALSO
POSSIBLE TODAY DUE TO FAVORABLE WIND SHEAR PROFILES IN PLACE.

SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF DURING
THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER DAY OF ABOVE NORMAL RAIN CHANCES IS EXPECTED ON
SATURDAY...ESPECIALLY ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL
LOUISIANA...BEFORE SOMEWHAT DRIER AIR MOVES INTO THE AREA LATER IN
THE WEEKEND INTO NEXT WEEK. THIS WILL LOWER RAIN CHANCES TO MORE
TYPICAL SUMMERTIME LEVELS WITH ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SHAMBURGER

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.